MAUDE Adverse Event Report: MEDTRONIC XOMED, INC. IPC® HANDPIECE - STYLUS TOUCH®; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC XOMED, INC. IPC® HANDPIECE - STYLUS TOUCH®; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number EM210
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation was not performed; product was not returned for analysis.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The facility reported that the device got hot during a demo.There was no patient impact.
 
Additional Manufacturer Narrative
The device was returned for analysis.Analysis could not confirm the reported event of the device getting hot.Pre-repair temperature testing was performed.The following are the pre-repair temperatures of the device after 1 minute: t1 ¿ 78.2 degrees f and t2 ¿ 77.4 degrees f.The ambient temperature was 76.6 degrees f.Evaluation found no fault with the device.The device was tested to all manufacturing product specifications and returned to the customer.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicating that it took less than one minute for the device to get hot.

Brand Name
IPC® HANDPIECE - STYLUS TOUCH®
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC XOMED, INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6853201
Report Number1045254-2017-00316
Device Sequence Number19190007
Product Code HBE
UDI-Device Identifier00613994633897
UDI-Public00613994633897
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K081475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEM210
Device Catalogue NumberEM210
Device Lot Number205681103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer09/25/2017
10/20/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date10/20/2017
11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1